Question 20 1 out of 1 points A nurse educator who coordinates the staff

Question 20 1 out of 1 points a nurse educator who

This preview shows page 5 - 7 out of 8 pages.

Question 20 1 out of 1 points A nurse educator who coordinates the staff education on an oncology unit is conducting an inservice on targeted therapies. What potential benefit of targeted therapies should the nurse highlight in this education session? Response Feedback: By focusing on molecular and cellular changes that are specific to cancer, targeted cancer therapies may be more effective than current treatments and less harmful to normal cells so that they may produce fewer adverse effects. However, adverse effects are not wholly absent. These drugs are not normally used as cancer prophylaxis and many are prohibitively expensive. Question 21 1 out of 1 points A patient's current course of cancer treatment involves the administration of a conjugated monoclonal antibody. What characteristic of the drug is specified by the fact that it is classified as a conjugated drug? Response Feedback: Monoclonal antibodies can be conjugated, meaning that they are combined with another substance such as radiation or a toxic drug that then produces indirect cell destruction as the conjugate infiltrates the cell. A conjugated drug is not necessarily derived from nonhuman sources, and it does not possess the ability to modify pharmacokinetics. Question 22 1 out of 1 points An oncology nurse is aware of the risks for injury that exist around the preparation, transportation, and administration of chemotherapeutic agents. In order to reduce these risks of injury, the nurse should take which of the following actions? Response Feedback: IV lines should be primed with a compatible nonhazardous solution before the actual drug administration. Intravenous lines should be disposed of in an approved biohazard container, not normal trash cans. Needleless systems should be used and a toilet is preferable to a commode because it can be flushed of contents without prior handling of waste by care providers. Question 23 1 out of 1 points A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve therapeutic effect?
Image of page 5
Response Feedback: Heparin, along with antithrombin, rapidly promotes the inactivation of factor X, which, in turn, prevents the conversion of prothrombin to thrombin. Heparin does not achieve its therapeutic effect through the excretion or inhibition of vitamin K or by inhibiting platelet aggregation. Question 24 1 out of 1 points A patient receiving high-dose cisplatin therapy exhibits symptoms of hypomagnesemia. Which of the following should the nurse suggest to help offset the magnesium losses from the cisplatin therapy? Response Feedback: Patients with hypomagnesemia, or low magnesium levels, should increase their dietary intake of magnesium. Dark chocolate is high in magnesium and will help offset losses from the cisplatin therapy. Calcium and magnesium compete to gain entrance into the intestines, so calcium-rich foods should be limited. Consumption of potassium-rich foods would have no effect on the
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 8 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture